Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gammar master (oh, and a question, too)
Aug 25, 2007

Hi Dr. Bob, I'm always so enlightened to read your responses - but I also get a good chuckle at the occasional soft jab stuck within.

So, regarding ARS - two questions:

1. If someone is experiencing ARS, could the fever be reduced using over-the-counter medications? Or, would those be unresponsive?

2. Suppose an athlete does something super-not-smart and comes down with HIV. During his/her ARS stage, would that be minimal symptoms due to the person's athletic health? In other words, would ARS manifest differently in people of poorer health?

Thanks for your time - and for the amazing work you do for so many. -A

Response from Dr. Frascino

Hello A,

1. Any fever, regardless of the cause, may respond to usual over-the-counter products, like aspirin, Tylenol, Motrin, etc.

2. ARS is extremely variable from person to person. Being a triathlete or geeky pencil-necked nerd would not cause the symptoms to manifest themselves differently. In other words, both the jock and the 97-pound weakling can have a range of ARS symptom severity.

Finally, why are you asking such hypothetical questions? Stop trying to second guess HIV! If you placed yourself at risk, you need to get tested at the three-month mark, whether or not you have symptoms, whether or not the symptoms responded to medications and whether or not you can bend it like Beckham!

Dr. Bob



Previous
sick of virginity (CONDOMS)
Next
SeroConversion Symptoms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement